I keep meaning to post and then I realise I'm not in a chatty mood and stop, this seems to have been happening for a while now and more so in the last week. Not sure why as everything is OK and it's not like me at all, I am sure I will find my chat lurking in a dark, cold corner very soon.
Pete had 2 hospital visits to attend last week which were very well timed as it happened. Out of the blue 3 weeks ago Pete's driving went a bit strange and he ended up reversing into a kerb thingy at Matt's friends house to cut a long story very short it ended up costing us £112 to replace the tire that he shredded. The following Sunday he decided that he was on holiday and started to drive on the wrong side of the road, stopped only by my very loud screaming and grabbing at the wheel. The scary thing was he didn't realise he was on the wrong side and he wasn't even looking at the road while he was driving which explains why he didn't see the car heading towards us at speed. We had also noticed that he was having problems when he was speaking as he frequently couldn't think of the word he needed. Pete was worried which never happens. We re-read the leaflets that come with his medication with no luck so it was looked up on the Internet and hey presto his new tablets can cause, dizziness, confusion and hallucinations.
As luck would have it he was seeing the nurse 2 days later about his medication and it was here that he told them he would not be taking this medication any longer due to the side effects. They have now prescribed a better drug that does the same thing and that he was due to start this week but Pete has postponed this until we return from our hols. The next day he went to see Dominic, his kidney Doc, to get some results and have his quarterly check up. So for our records his kidney function is stable, low but stable it may have even gone up a little bit but Pete's weight has gone down so that could be effecting the results. Blood pressure and cholesterol are both OK. Blood count had dropped from 100 to 92 (160 is normal) in the space of 5 days which is not good but on the other hand it is high for Pete even with the sudden drop. His folic acid levels are high so he has to reduce that tablet to once a week. His epo injections are now ever 8 days instead of every 10 much to Pete's disgust. His B12 levels are low so he may need to start having injections of that in the near future as the tablets are not doing enough.
Since he stopped taking the immunosuppressants last week we have noticed a difference mainly that he is making a lot more sense when he is talking and his driving is back to normal and we feel safe again!
Last week we all had to go shopping for summer clothes, which is not easy when it is so cold outside and the shops still have their winter stock and dark colours. I failed miserably on Sunday at the Trafford Centre but thankfully Pete and the boys managed to get what they needed. I was luckier yesterday in Chester and managed to get enough things to see me through the holiday. I didn't need a lot but I did need some very light weight things to cover my shoulders as I am not allowed to show them when we are out and about in Oman and my whole summer wardrobe is full of strappy tops. So now the only thing left to do is get the suitcases out of the attic and pack them ready to go. I'm just hoping that this snow stops and Manchester Airport doesn't get closed before we fly out as I need to get warm and we will definetly manage to get warm in temps of 26c in the day and 18c at night.